MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 10049998
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic has not received the suspect device/component from the customer for evaluation nor has the device been evaluated by the service engineer.Medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient, the 840 ventilator generated an alarm and the unit shutdown.The device was available for evaluation.The third party service personnel had performed the inspection and was unable to duplicate the reported event.The third party service personal reported that according to the service manual, the cause would be a faulty backup power supply (bps) battery pack or breath delivery (bd) central processing unit (cpu) printed circuit board assembly (pcba).The issue is not resolved and the third party service personal has not replaced any parts.No product was returned for evaluation.Failure confirmation, root cause, or relationship to the event could not be determined since no product was returned for evaluation or made available to medtronic.The service history review of the ventilator was performed and found the last service occurred on (b)(6) 2018 for unrelated issue and was released passing all functional tests.There is no indication this complaint event is due to a manufacturing issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that while in use on a patient, the 840 ventilator generated an alarm and the unit shutdown.The patient was removed from the ventilator and was placed on an artificial manual breathing unit (ambu) before transferring to an alternate ventilator without injury.
 
Additional Manufacturer Narrative
Correction to section h6 evaluation code method, conclusion and component codes.H3 device evaluation summary: updated due to medtronic service repair medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient, the 840 ve ntilator generated a breath delivery (bd) non-volatile random access memory (novram) checksum error and the unit shutdown.The device was available for evaluation.Medtronic field service engineer (fse) checked the unit, found the bd novram checksum error in the logs, confirming the unit had a loss of ventilation at time of the event and replaced the bd computer processing unit (cpu)printed circuit board (pcb).The ventilator passed all tests and calibrations as per manufacturer specifications at the time of service.The likely cause of the issue was isolated in the field to potential fault with bd cpu pcb.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information section b5 correction section e initial reporter facility.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Updated: it was reported that while in use on a patient, the 840 ventilator generated a breath delivery (bd) non-volatile random access memory (novram) checksum error and the unit shutdown.The patient was removed from the ventilator and was placed on an artificial manual breathing unit (ambu) before transferring to an alternate ventilator without injury.
 
Additional Manufacturer Narrative
Section d9 was updated due to part return correction section g 510k# update to section h6 evaluation code component - remove g02005 and add g0200702.H3 device evaluation summary: updated due to part return medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient, the 840 ve ntilator generated a breath delivery (bd) non-volatile random access memory (novram) checksum error and the unit shutdown.The device was available for evaluation.Medtronic field service engineer (fse) checked the unit, found the bd novram checksum error in the logs, confirming the unit had a loss of ventilation at time of the event and replaced the bd xena ii printed circuit board (pcb).The ventilator passed all tests and calibrations as per manufacturer specifications at the time of service.One bd xena ii pcb was returned for further analysis: the returned component was visually inspected and functionally tested with no malfunction or product deficiency observed.The likely cause of the issue issue was isolated to an intermittent failure of bd xena ii pcb.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.The event is included in a trending and monitoring plan.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
michael collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
michael collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15266876
Report Number8020893-2022-00144
Device Sequence Number15097363
Product Code CBK
UDI-Device Identifier10884521181045
UDI-Public10884521181045
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K151252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10049998
Device Catalogue Number10049998
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2022
Supplement Date Received by Manufacturer08/18/2022
09/22/2022
01/12/2024
Initial Report FDA Received Date08/22/2022
Supplement Report FDA Received Date09/12/2022
09/28/2022
01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown